MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW COVID-19 TEST KIT 24T (EUA); REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW COVID-19 TEST KIT 24T (EUA); REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Catalog Number 190-000
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The remainder of the investigation remains in progress.A supplemental report will be provided after completion.Single use: device discarded.
 
Event or Problem Description
The customer reported a conflicting result with the id now covid-19 assay performed on (b)(6) 2023 on a nasal swab.The first test generated a positive result while the second test generated a negative result.Repeat testing was performed on (b)(6) 2023 with the id now covid-19 assay on a nasal swab and generated a negative result.The customer stated the patient asymptomatic.The customer confirmed there was no harm due to the test results.Additionally, the customer confirmed there was no delay or impact in the patient's treatment.
 
Event or Problem Description
The customer reported a conflicting result with the id now covid-19 assay performed on (b)(6) 2023 on a nasal swab.The first test generated a positive result while the second test generated a negative result.Repeat testing was performed on (b)(6) 2023 with the id now covid-19 assay on a nasal swab and generated a negative result.The customer stated the patient was asymptomatic.The customer confirmed there was no harm due to the test results.Additionally, the customer confirmed there was no delay or impact in the patient's treatment.
 
Additional Manufacturer Narrative
Investigation report: testing was performed in duplicate at abbott diagnostics scarborough, inc.On retained kit lot 1086227 with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for kit part number 190-000 / lot 1086227 and test base part number 190-430 / lot 1086227.The lot met the required release specifications.A review of the complaints reported as false negative patient results (confirmed and unconfirmed, conflicting results) related to kit lot 1086227 showed that the complaint rate is (b)(4).A review of the complaints reported as false positive patient results (confirmed and unconfirmed, conflicting results) related to kit lot 1086227 showed that the complaint rate is (b)(4).Abbott diagnostics scarborough, inc.Was unable to determine the exact root cause of the reported issue; however, a possible assignable root cause is patient sample interference.Substances in the sample itself may have interfered with the reaction.H3 other text: single use: device discarded.

Brand Name
ID NOW COVID-19 TEST KIT 24T (EUA)
Common Device Name
REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key16198101
Report Number1221359-2023-00120
Device Sequence Number14904750
Product Code QJR
UDI-Device Identifier10811877011269
UDI-Public10811877011269
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EUA2000074
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/11/2023
Device Catalogue Number190-000
Device Lot Number1086227
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer03/29/2023
Initial Report FDA Received Date01/18/2023
Supplement Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown